Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 80, NWS Green Bay, WI

November 20, 2016

NWS Green Bay, WI issued this small craft advisory at Nov 20, 2016, 4:03 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2016, 4:03 AM CST (10:03 UTC)
Expired
Nov 20, 2016, 6:00 PM CST
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

325 
WHUS73 KGRB 201003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY...BUT WILL
STILL FREQUENTLY GUST TO 25 TO 30 KNOTS UNTIL LATER IN THE
AFTERNOON.

LMZ521-522-541>543-201815-
/O.EXP.KGRB.GL.W.0012.000000T0000Z-161120T1000Z/
/O.NEW.KGRB.SC.Y.0080.161120T1003Z-161120T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
403 AM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS
  WILL CONTINUE THROUGH LATE AFTERNOON.

* WAVES WILL BE 3 TO 5 FEET IN MOST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
2 follow-up statements
049 
WHUS73 KGRB 201539
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.NORTHWEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY...BUT
WILL STILL FREQUENTLY GUST TO 25 TO 30 KNOTS UNTIL LATER IN THE
AFTERNOON.

LMZ521-522-541>543-202200-
/O.CON.KGRB.SC.Y.0080.000000T0000Z-161120T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
939 AM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS 
  WILL CONTINUE THROUGH LATE AFTERNOON. 

* WAVES WILL BE 3 TO 5 FEET IN MOST AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
983 
WHUS73 KGRB 202125
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE
AFTERNOON BEFORE FALLING BELOW HAZARDOUS LEVELS AFTER SUNSET.

LMZ521-522-541>543-210000-
/O.EXT.KGRB.SC.Y.0080.000000T0000Z-161121T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
325 PM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* NORTHWEST WINDS 15 TO 25 WILL CONTINUE THROUGH THE EARLY EVENING.

* WAVES HAVE ALREADY FALLEN TO BELOW 4 FT DUE TO OFFSHORE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 4:03 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 20, 4:03 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
403 AM CST Sun Nov 20 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 403 AM CST Sun Nov 20 2016

High pressure was situated over MN and far western WI, with
cold northwest flow still in place over GRB CWA. A pronounced
thermal trof and flow off Lake Superior was resulting in
widespread stratocumulus, except in the downslope regions of
far northeast WI. Mid-level clouds were also approaching from
the west. Light snow showers or flurries were still occurring
over north central WI.

As the surface high builds into the region and the thermal
trof shifts northeast, low clouds and lingering lake-effect
snow showers/flurries will gradually decrease today. However,
the clearing trend will be offset somewhat by the incoming
mid-level clouds. Another cold day is in store, with highs
ranging from the middle 20s far north to the lower to middle
30s south.

The gradual clearing trend will continue tonight as high
pressure remains over the area. A sheared vorticity max
will cross northern WI, and clearing may not occur near
the WI/MI border until that system shifts east late
tonight. Light winds and at least partial clearing will
allow temperatures to drop into the upper single digits
and teens, with some lower 20s near Lake Michigan. If clearing
occurs earlier in the far north, some of the typical cold spots
could get several degrees colder than the current forecast,
especially where snow cover persists.

On Monday, abundant sunshine is expected as high pressure
prevails. High temperatures will be slightly milder, in
the upper 20s and 30s.

.LONG TERM...Monday Night Through Saturday
Issued at 403 AM CST Sun Nov 20 2016

Main focus for this period will be the low pressure system moving
across the region Tuesday afternoon into Wednesday night. This
system is expected to bring rain and snow to the region, with an
accumulating snow possible north and west of the Fox Valley.

There are still some timing differences noted between the
Canadian/ECMWF and GFS model on when the precipitation will arrive
on Tuesday. Although typically follow the ECMWF this far out, this
model has been a little inconsistent with the arrival of the
precipitation. Tonights run seems a little slower than the last
few nights. A lot of dry to overcome across eastern Wisconsin,
thus a slower arrival may be the better solution. Took a
compromise between the models, which matches up very well with
surrounding offices. Categorical precipitation chances are
warranted Tuesday night. Precipitation types a little interesting
with some cold/dry air aloft at the onset of the precipitation,
and also need to consider boundary layer temperatures across
eastern Wisconsin due to east flow off Lake Michigan. Water
temperatures across our coastal waters were still close to 50
degrees. Models may underestimate the warming of the boundary
layer across the Fox Valley and lakeshore region Tuesday night.
Decided to go mainly snow north into portions of central
Wisconsin, a rain/snow mixed from Wisconsin Rapids and Stevens
Point northeast into Marinette/Oconto Counties, and mainly rain
from the Fox Valley east to the lake with a little mix of snow
at the onset of the precipitation. Bufkit soundings also would
suggest the possibility of sleet, but will only confine sleet
for locations north and west of the Fox Valley.

As air temperatures warm on Wednesday, the mix of rain may spread
farther north during the day. At this time, figuring 1 to 3 inches
of snow across north-central and portions of far northeast
Wisconsin. Little or no accumulation is expected from the Fox
Valley east to the lake. It should be noted if the gfs does play
out, more snow may need to be added for the Fox Valley and
lakeshore region. Precipitation should diminish or come to an
end Wednesday night. Small chances for rain or snow showers will
linger across the far north on Thursday, with a small chance of
rain or snow across much of the area Thursday night as a weak
feature moves across the area. Mainly dry conditions expected on
Friday with only a small chance of rain or snow across the far
north. High temperatures for much of the period will be around or
slightly above normal.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 830 PM CST Sat Nov 19 2016

Low clouds in northwest flow continue to linger, and will likely
remain over northern Wisconsin overnight. They have expanded into
central and east-central Wisconsin as well, and will probably be
tougher to dislodge than previously expected. Bases have held up
pretty well so far, but still expect them to edge down into the
MVFR category. East-central Wisconsin may get some breaks in the
NW flow downslope region late tonight, but plan as of now is to
trend more pessimistic with clouds with the 06Z TAFs.
&&

.MARINE...
Issued at 403 AM CST Sun Nov 20 2016

Will allow the Gale Warning to expire at 4 am, and convert the
headline to a Small Craft Advisory, which will end at 4 pm today.
Frequent gusts to 25 to 30 kts will continue during the day.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Eckberg
AVIATION.......Skowronski
MARINE.........Kieckbusch
Hazardous weather outlook, Nov 20, 3:53 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
353 AM CST SUN NOV 20 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
353 AM CST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS TRAVEL IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
EVENING...MAINLY NORTH AND WEST OF THE FOX VALLEY. AN ACCUMULATING
SNOWFALL IS POSSIBLE AS LOW PRESSURE MOVES ACROSS THE REGION. IT
IS TOO EARLY TO DETERMINE SNOWFALL AMOUNTS AND THE RESULTING
IMPACTS ON TRAVEL THE DAY BEFORE THANKSGIVING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-211000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
353 AM CST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/ECKBERG

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.